Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 25, 2019, 4:00 PM CDT for Kemper County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2019, 4:00 PM CDT (21:00 UTC)
- Expired
- Mar 25, 2019, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 4:22 PM CDT | HAIL 1 | 3 E Scooba, MS | DIME TO NICKEL SIZE HAIL COVERED THE GROUND WITH A NUMBER OF HAIL STONES REACHING QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
133
WUUS54 KJAN 252100
SVRJAN
MSC069-252145-
/O.NEW.KJAN.SV.W.0071.190325T2100Z-190325T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
400 PM CDT MON MAR 25 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Kemper County in east central Mississippi...
* Until 445 PM CDT.
* At 400 PM CDT, a severe thunderstorm was located near Gholson, or
12 miles east of Preston, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Electric Mills around 425 PM CDT.
Other locations impacted by this severe thunderstorm include Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 8839 3258 8842 3283 8881 3293 8870
3293 8838 3292 8835
TIME...MOT...LOC 2100Z 294DEG 26KT 3291 8862
HAIL...1.00IN
WIND...<50MPH
$$
NF3 follow-up statements
638
WWUS54 KJAN 252112
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
412 PM CDT MON MAR 25 2019
MSC069-252145-
/O.CON.KJAN.SV.W.0071.000000T0000Z-190325T2145Z/
Kemper MS-
412 PM CDT MON MAR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN KEMPER COUNTY...
At 412 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Electric Mills to near De Kalb,
moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
These severe storms will be near...
Electric Mills around 440 PM CDT.
Porterville around 445 PM CDT.
Other locations impacted by these severe thunderstorms include
Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 8839 3258 8842 3282 8880 3293 8859
3293 8838 3292 8835
TIME...MOT...LOC 2112Z 296DEG 26KT 3288 8854 3281 8872
HAIL...1.00IN
WIND...<50MPH
$$
NF511
WWUS54 KJAN 252132
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
432 PM CDT MON MAR 25 2019
MSC069-252145-
/O.CON.KJAN.SV.W.0071.000000T0000Z-190325T2145Z/
Kemper MS-
432 PM CDT MON MAR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN KEMPER COUNTY...
At 430 PM CDT, severe thunderstorms were located along a line
extending from near Electric Mills to near De Kalb, moving southeast
at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Other locations impacted by these severe thunderstorms include
Scooba and Porterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 8839 3258 8842 3274 8867 3293 8844
3293 8838 3292 8835
TIME...MOT...LOC 2130Z 293DEG 30KT 3281 8838 3275 8857
HAIL...1.00IN
WIND...<50MPH
$$
NF571
WWUS54 KJAN 252142
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
442 PM CDT MON MAR 25 2019
MSC069-252151-
/O.EXP.KJAN.SV.W.0071.000000T0000Z-190325T2145Z/
Kemper MS-
442 PM CDT MON MAR 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEMPER COUNTY WILL
EXPIRE AT 445 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3258 8839 3258 8842 3274 8867 3293 8844
3293 8838 3292 8835
TIME...MOT...LOC 2141Z 294DEG 26KT 3278 8830 3272 8849
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:45 PM CDT, 15 minutes earlier.
Area forecast discussion, Mar 25, 3:45 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 345 PM CDT Mon Mar 25 2019 .DISCUSSION... Through tomorrow: A series of positively tilted shortwave troughs will rotate through the Lower Mississippi River Valley through tomorrow. As of 3pm, the axis of the first trough is aligned through central Mississippi with an associated surface cold front draped from Columbus to Vicksburg. Negative ThetaE advection and zonal low-level flow has not been overly conducive for robust convection to redevelop with only a meager cumulus field noted on visible satellite imagery. A few scattered showers have managed to develop within a narrow corridor of convergent flow along the cold frontal boundary across northeast portions of the area and additional isolated to scattered showers are possible mainly southeast of the Natchez trace through the early evening hours as the front pushes through. SBCAPE values have increased to around 1000 J/kg owing to ample diurnal heating between breaks in the cloud cover. Modest mid-level lapse rates of 7 C/km and sufficient deep layer shear will be supportive of an isolated strong to marginally severe storm or two if any robust updrafts are able to sustain, however this potential remains highly conditional and low confidence will continue to preclude mention in the HWO/graphics. The main threat from any isolated severe storm would be up to quarter size hail and locally damaging winds. Otherwise, cooler air is expected to filter in behind the cold front this evening with lows dropping into the mid to upper 40s. Drier weather will return tomorrow, but temperatures will be cooler with highs in the low to upper 60s. /TW/ Tomorrow night through this weekend: Another stretch a rather nice weather is in store through the remainder of the work week. High pressure at the surface will initially bring mostly clear skies and conditions amenable to daytime deep mixing and good nighttime radiational cooling tomorrow night through Thursday and blended guidance was trended in that direction. Tomorrow night will be the most seasonably chilly night with anticipated low temperatures 5 to 10 degrees below average. The coldest spots in north-central and northeastern MS could manage to get down to the 35 to 36 degree range briefly, but these readings should not be cold enough for even much in the way of patchy frost (although we will be keeping our on this portion of the forecast closely). By Thursday night and Friday, a reload of perturbed zonal flow aloft will advance on the Lower MS Valley and increase clouds. Clouds should slowly lower and thicken through your Friday when a few showers cannot be ruled out by late in the day into Friday night in western/northwestern zones. But sufficient moisture for significant precipitation chances will likely wait until this weekend to arrive, just ahead of another cold front. Details on timing of this latter feature and associated best rain chances will be refined further in the coming days, but unfortunately, chances are decent some portion of the coming weekend will feature rain. What is fortunate is that the system for this weekend does not hold much promise for severe weather since the quality of moisture return is on the lower end side of what you would need to lend the environment worrisome instability. /BB/ && .AVIATION... 18Z TAF discussion: A mix of MVFR and VFR ceilings will continue through today and into this evening across the region. Ceilings will lift to VFR for most locations except far eastern Mississippi at GTR and PIB/HBG where MVFR ceilings could linger into the early morning hours tomorrow. Isolated to scattered showers and thunderstorms are expected to develop over far southern portions of the area later this afternoon with VCTS possible at PIB/HBG. Otherwise, winds will remain gusty through the afternoon before changing direction to out of the north behind a cold frontal passage. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 48 65 39 72 / 7 0 0 0 Meridian 49 67 39 72 / 16 0 0 0 Vicksburg 49 64 40 69 / 1 0 0 0 Hattiesburg 50 69 42 74 / 23 0 0 0 Natchez 49 65 40 70 / 7 0 0 0 Greenville 47 62 37 66 / 2 0 0 0 Greenwood 47 63 37 68 / 1 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/BB
Hazardous weather outlook, Mar 25, 2:50 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 250 PM CDT Mon Mar 25 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 250 PM CDT Mon Mar 25 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Mar 25, 3:38 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Jackson MS 338 PM CDT MON MAR 25 2019 MSZ038-039-045-046-252115- Kemper MS-Neshoba MS-Winston MS-Noxubee MS- 338 PM CDT MON MAR 25 2019 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NOXUBEE... NORTHWESTERN KEMPER...SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 415 PM CDT... At 337 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Vernon to near Nanih Waiya. Movement was southeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Gholson around 350 PM CDT. Preston around 355 PM CDT. Bluff Springs around 405 PM CDT. Other locations impacted by these storms include Shuqualak. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3299 8853 3267 8893 3293 8908 3307 8883 TIME...MOT...LOC 2037Z 294DEG 26KT 3299 8883 3291 8899 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:31 AM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Mar 25, 5:43 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 3 hr |
| Mar 25, 6:55 AM CDT | Special Weather Statement | JAN | Rankin, Scott | 50 min |
| Mar 25, 3:38 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.